Alert archive / New Mexico / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 95, NWS Albuquerque, NM

July 21, 2001Mora County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jul 21, 2001, 2:35 PM MDT for Mora County, New Mexico. It was in force for 40 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jul 21, 2001, 2:35 PM MDT (20:35 UTC)
Expired
Jul 21, 2001, 3:15 PM MDT
In force
40 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

County Mora County, NM

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 8.6 hours before the alert went out and 180 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2001-07-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -33 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
7 kt
0-1 km storm-relative helicity
-33 m²/s²
0-3 km storm-relative helicity
38 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS55 KABQ 212035
SVRABQ

NMC033-212115-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
235 PM MDT SAT JUL 21 2001

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTH CENTRAL MORA COUNTY IN NORTHEAST NEW MEXICO

* UNTIL 315 PM MDT

* AT 230 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 7 MILES SOUTHWEST OF OCATE...OR ABOUT 14 MILES
  NORTHEAST OF MORA...MOVING EAST AT 5 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  5 MILES SOUTH OF OCATE AT 315 PM MDT

LAT...LON 3621 10524 3603 10526 3598 10493 3622 10490

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 21, 3:50 AM MDT, 10 hours 45 minutes earlier.

Area forecast discussion, Jul 21, 3:50 AM MDT, 10 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
350 AM MDT SAT JUL 21 2001

WATER VAPOR SATELLITE TRENDS OVER THE PAST FEW DAYS/NIGHTS HAS SHOWN
THE MOISTURE PLUME SHIFTING WESTWARD. A LOT LESS CONVECTION ACROSS
THE SOUTHEAST AND EASTERN PLAINS YESTERDAY IS EVIDENCE OF A DRIER OR
A MORE STABLE AIRMASS MOVING INTO THIS REGION. ALTHOUGH PWS ARE HIGH
AND THETA-E RIDGE REMAINS IN PLACE, 50H TEMPS CONTINUE TO SLOWLY RISE
WHICH SHOULD PLACE CAP ACROSS THE EAST. MODEL PROGS SUGGEST A
CONTINUED WESTWARD SHIFT OF THE UPPER RIDGE THE NEXT 48 HOURS WHICH
WILL LOWER RAIN CHANCES TO ISOLATED CATEGORY ACROSS THE EASTERN THIRD
OF THE CWA AND HELP INCREASE TEMPS. A SW TO NE TRAJECTORY OF THE
MOISTURE PLUME IS EXPECTED TO PERSIST THROUGH THE SHORT TERM GIVING
THE BEST CHANCES FOR CONVECTION FIRST OVER THE WESTERN AND CENTRAL
MOUNTAINS AND THEN DRIFTING OVER THE LOWER ELEVATIONS LATE IN THE
AFTERNOON AND INTO THE NIGHTTIME HOURS, AS HAS BEEN THE CASE THE LAST
SEVERAL NIGHTS. ONE FLY IN THE OINTMENT IS THAT MODELS SHOW A
WEAKNESS IN THE RIDGE OR A VORT MAX NEARING THE BOOTHEEL BY 12Z/SAT
AND THEN STRETCH IT NE THROUGH THE AFTERNOON AND OVERNIGHT. THIS
COULD BE A FOCUSING MECHANISM FOR THUNDERSTORMS AND WITH PWS NEAR 1.5
INCHES ACROSS THE EXTREME SW PORTIONS OF THE CWA HEAVY RAIN IS
POSSIBLE. WILL MENTION THIS FOR THE GILA, BUT LATER SHIFTS WILL NEED
TO WATCH FOR THE NE MOVEMENT. LESS ACTIVITY IS EXPECTED FOR SUNDAY,
WITH THE SOUTHWEST AND WESTERN MOUNTAINS SEEING THE BEST CHANCES.

BEYOND SUNDAY, UPPER RIDGE BECOMES ANCHORED OVER THE SOUTHERN PLAINS
AND EASTERN NM. THIS SHOULD KEEP RAIN CHANCES IN THE ISOLATED
CATEGORY ACROSS THE EAST AND WIDELY SCATTERED TO SCATTERED FROM THE
CENTRAL MOUNTAINS WEST. TEMPS SHOULD REBOUND UPWARD WITH THE CENTURY
MARK KEEPING ITS UGLY HEAD ACROSS PORTIONS OF THE EAST AND SOUTHEAST.
LONGER RANGE - ALL EYES WILL BE WATCHING THE TROPICS. TWO DEPRESSIONS
CRANKED UP YESTERDAY IN THE ERN PAC WHICH COULD LEAN TOWARDS AN
ACTIVITY PERIOD AND A POSSIBLE, ALTHOUGH REMOTE, ADDITIONAL NORTHWARD
SURGE OF TROPICAL MOISTURE ACROSS MEXICO AND EVENTUALLY THE SW
DESERTS. COORD WITH ELP...THANKS.

ABQ BB 090/068 093/067 093 49231
SAF BB 087/059 089/058 090 49232
TCC BB 099/067 100/068 100 49121

.ABQ...NONE.

Nearby

Severe Thunderstorm Warnings in New Mexico, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.